Alert archive / Missouri / High Wind Warnings in 2019

High Wind Warning 2, NWS Springfield, MO

June 15, 2019Christian County, Greene County, Webster County, Missouri

NWS Springfield, MO issued this high wind warning at Jun 15, 2019, 10:31 AM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2019, 10:31 AM CDT (15:31 UTC)
Expired
Jun 15, 2019, 12:00 PM CDT
In force
89 min
Issued by
NWS Springfield, MO

Counties Christian County, MO, Greene County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS73 KSGF 151531
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1031 AM CDT Sat Jun 15 2019


MOZ090-091-095-151700-
/O.NEW.KSGF.HW.W.0002.190615T1531Z-190615T1700Z/
Greene-Webster-Christian-
Including the cities of Springfield, Marshfield, Northview, 
Seymour, Rogersville, Nixa, Christian Center, Ozark, and Selmore
1031 AM CDT Sat Jun 15 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CDT TODAY...

The National Weather Service in Springfield has issued a High
Wind Warning, which is in effect until noon CDT today. 

* TIMING...Through noon today.

* WINDS...55 to 65 mph winds.

* IMPACTS...Wind gusts could cause trees and power lines to blow
  over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Lindenberg

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this high wind warning went out at Jun 15, 6:31 AM CDT, 4 hours earlier.

Area forecast discussion, Jun 15, 6:31 AM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Springfield MO
631 AM CDT Sat Jun 15 2019

.SHORT TERM...(Today and tonight)
Issued at 235 AM CDT Sat Jun 15 2019

A decaying MCS continues to push into eastern Kansas this morning
which will bring a few showers and rumbles of thunder to portions
of southeast Kansas and far southwestern Missouri near sunrise.
There is a limited risk that a few of these storms may produce a
strong wind gust or two. As the MCS decays, a resulting outflow
boundary and MCV will play a key role in the potential for
possible strong to severe thunderstorms on Saturday. Initially,
any ongoing storms or development in the early morning hours will
be elevated in nature. These storms will be fueled by a strong LLJ
stationed across the region this morning.

Afternoon convection and redevelopment is still uncertain as
boundaries will play a key role on timing and location as another
subtle wave of energy moves across the Middle Mississippi Valley.
It appears as though a sufficient amount of CAPE and effective
shear will be present along and south of the boundary by this
evening. The main hazards of concern will be large hail and
damaging winds. Additionally, the potential for multiple rounds of
showers and thunderstorms tracking over the region through
Saturday night will pose a risk for excessive rainfall across a
large portion of the CWA. The threat for flash flooding will be
present through Saturday night. Expect warm and muggy conditions
on Saturday as temperatures climb into the middle 80s and
dewpoints in the lower 70s.

.LONG TERM...(Sunday through Saturday)
Issued at 235 AM CDT Sat Jun 15 2019

By Sunday, showers and thunderstorms will likely continue into the
early morning hours across much of the CWA before pushing off to the
east. The repetitive pattern of upper level waves of energy
transitioning through the region will continue into early next
week as chances for additional showers and thunderstorms exist
through Wednesday with temperatures topping out in the lower 80s.

There is an increasing concern into next week as multiple waves
transitioning through the area may lead to excessive rainfall.
Current forecast amounts of 2-4 inches of rainfall with locally
higher amounts possible may be a cause for concern. It should be
noted that QPF amounts have trended downward over the last few
forecast cycles, but may need to be reevaluated in the short term
future.

As the zonal flow pattern menders further to the north by late
week, expect increasing heights and warmer conditions. Generally,
temperatures in the middle to upper 80s will be likely into next
weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 626 AM CDT Sat Jun 15 2019

Showers and scattered thunderstorms were ongoing this morning with
MVFR flight conditions where storms impacted area terminals. THe
region may see a rain and storm free period late this morning
into this afternoon but additional storms are expected to develop
and move across the region. Where storms occur, flight conditions
will fall to MVFR to IFR in the heaviest storms.

More showers and storms are expected tonight and through much of
the overnight hours. This will again have impacts to aviation.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Hatch
Hazardous weather outlook, Jun 15, 5:52 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
552 AM CDT Sat Jun 15 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
552 AM CDT Sat Jun 15 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.

DISCUSSION...

Scattered thunderstorms likely through the early morning hours.
Primary threat will be cloud- to- ground lightning...although
stronger storms will be capable of producing quarter size hail and
winds to 60 mph as well as lightning being the primary threats.
Scattered thunderstorms redevelop later this evening into the
overnight hours with the potential for quarter size hail and
winds to 60 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  A scenario is setting up from late this weekend into Thursday
  for periods of heavy rainfall. While confidence is increasing
  that the event will occur...confidence in the location of the
  heaviest rainfall axis and specific amounts of the heavy rain
  remain low. This system will need to be monitored closely into
  the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

In the hours before

Special weather statement, Jun 15, 6:14 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
614 AM CDT Sat Jun 15 2019

MOZ070-071-081-082-092-151200-
Wright MO-Phelps MO-Laclede MO-Pulaski MO-Texas MO-
614 AM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT...
SOUTHEASTERN LACLEDE...SOUTHERN PULASKI...NORTHWESTERN TEXAS AND
SOUTHWESTERN PHELPS COUNTIES UNTIL 700 AM CDT...

At 614 AM CDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Hartville, or 19 miles southwest of Fort Leonard
Wood, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Leonard Wood...              Licking...
Edgar Springs...                  Plato...
Competition...                    Manes...
Beulah...                         Hazelton...
Lynchburg...                      Falcon...
Success...                        Roby...
Dry Knob...                       Prescott...

This includes Interstate 44 between mile markers 182 and 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3737 9245 3765 9253 3785 9181 3742 9181
TIME...MOT...LOC 1114Z 249DEG 25KT 3748 9237

Hatch
Special weather statement, Jun 15, 6:33 AM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
633 AM CDT Sat Jun 15 2019

MOZ096-097-105-151215-
Douglas MO-Ozark MO-Howell MO-
633 AM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK...EASTERN
DOUGLAS AND NORTHWESTERN HOWELL COUNTIES UNTIL 715 AM CDT...

At 633 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Gainesville, or 18 miles southeast of Ava, moving
northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Siloam Springs...                 Dora...
Rockbridge...                     Brixey...
Drury...                          Gentryville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3682 9249 3706 9214 3705 9205 3679 9200
      3672 9243
TIME...MOT...LOC 1133Z 241DEG 31KT 3681 9238

Hatch
Special weather statement, Jun 15, 7:01 AM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
701 AM CDT Sat Jun 15 2019

MOZ083-151245-
Dent MO-
701 AM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR DENT COUNTY UNTIL 745 AM CDT...

At 701 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Licking, or 12 miles southwest of Salem, moving east at
30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Montauk State Park...             Ozark National Scenic Riverways...
Salem...                          Bunker...
Montauk...                        Turtle...
Boss...                           Jadwin...
Howes Mill...                     Darien...
Stone Hill...                     Gladden...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3759 9131 3751 9131 3750 9121 3741 9122
      3743 9175 3760 9176 3760 9179 3761 9180
      3775 9131 3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 1201Z 248DEG 27KT 3751 9168

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:17 AM CDTSpecial Weather StatementSGFMcDonald, Newton43 min
Jun 15, 4:20 AM CDTSpecial Weather StatementSGFSt. Clair40 min
Jun 15, 6:14 AM CDTSpecial Weather StatementSGFPulaski46 min
Jun 15, 6:33 AM CDTSpecial Weather StatementSGFDouglas42 min
Jun 15, 7:01 AM CDTSpecial Weather StatementSGFDent44 min

Nearby

High Wind Warnings in Missouri, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.